MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12802
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one photo for analysis.The image shows the reported catheter with a black arrow pointing to the kinked location of the extension line.The customer also returned one 2-l cvc catheter for analysis.No definite signs of use were observed.Visual analysis revealed that the proximal extension line contained a kink along the body.The appearance of the damage is consistent with repeated or prolonged clamping of the extension line during use, and/or mispositioning of the extension line while the extrusion is clamped.The catheter body also appeared to be intentionally severed.The proximal extension line was additionally separated.The kink on the extension line measured 61mm from the juncture hub.The outer diameter of the proximal extension line measured 2.952mm which is within the specification limits of 2.90-3.00mm per the extension line graphic.The inner diameter of the proximal extension line measured 2.1336mm , which is within the specification limits of 2.11-2.21mm per the extension line graphic.Functional testing of the catheter could not be accurately performed due to the condition of the returned sample.A manual tug test confirmed that both extension lines were secure within their respective luer hubs.R & d was consulted as a part of this complaint investigation.They stated that according to the appearance of the damage, the extension line kinking was likely due to a closed slide clamp.It was additionally mentioned by the customer that "the line of the cvc was constantly kinked" and that after the appearance of the leak, "the line as immediately clamped", which supports the investigation findings.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit informs the user, "using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.".The customer report of a kinked extension line was confirmed through investigation of the returned sample.Visual analysis revealed a kink along the proximal extension line.Kinking can occur due to repeated or prolonged clamping on the extension line.Despite this, the extension line passed all relevant dimensional requirements.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that, "on (b)(6) 2024, several times during the night and the previous night the alarms of the pump went off because the line of the cvc was constantly kinked and had taken a wrong position.Several times the device was repositioned.At 0330, the female patient rang the nurse again because the pump was alarming occlusion.Tubing was checked again and rolled up behind her neck.There were small traces of blood on the pillow.With the sudden appearance of a blood flow-return in the tubing.The line was immediately clamped.It was observed that the tubing was cracked.Hence there was a blood flow-return.The clear occlusive dressing was applied on the partially ruptured line.The cvc was removed.Patient was positioned in decubitus and o2 high concentration infused.A brain scan was performed.Patient had no unusual clinical signs she was closely monitored.There was no reported gas embolism." the patient's current condition was reported as "fine".

Brand Name
ARROW CVC SET: 2-LUMEN 8 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19164781
Report Number3006425876-2024-00425
Device Sequence Number20669888
Product Code DQY
UDI-Device Identifier10801902104738
UDI-Public10801902104738
Combination Product (Y/N)N
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale